How to wean off Zoloft (sertraline) 50mg?

Lower the dose. Meds like zoloft (sertraline) can sometimes cause withdrawal effects including dizziness, electrical sensations in your head, nausea, mild muscle aches, feeling flushed, anxious, etc. Zoloft (sertraline) does this infrequently. These withdrawal effects are not dangerous, but they can be uncomfortable. If you are having problems stopping from 50 mg talk to your doc about cutting to a lower dose for a week or 2 and then stop.
Zoloft (sertraline) 50mg is low dose. If taken for anxiety, you can taper by 25mg for a week, then half that for another week. If taken for depression, taper every 3 days. Some withdrawal symptoms are expected and are short-lasting. Consult your doctor both ways first.

Related Questions

Best way to wean off 50mg zoloft (sertraline)? Dr said to take every second day is this correct? And for how long before I stop all together? Thanks!

I don't want to take. The place of your physician. Your physician knows how long you have been on zoloft (sertraline). So follow his or her advice. There is more than one way to wean off of zoloft (sertraline) and taking the medication every other day is one of them. Taking 25mg per day is another way it can be tapered. Read more...

What would be a good tapering schedule for weaning off of 50mg of zoloft (sertraline)?

Why tapering? You should talk to the doctor who prescribed it first, to make sure you don't still need the medication to control any symptoms. Otherwise, to taper, decrease to 25 mg daily for two weeks and then stop. You could start to notice a return of depression or anxiety with reducing the dose or stopping it. In that case, just restart it at 50 mg daily. Good luck! Read more...

Weaning off of Zoloft (sertraline) or just stop it without weaning. . . Which is safer?

Neither. If you're asking the healthtap panel, maybe you're not asking the person who prescribed zoloft (sertraline). We can offer hypothetical answers, but only the person who prescribed it in the first place can answer in a way that is specific to you. Having said that, the generalized answer to your question is that nearly any medication is better tapered than stopped abruptly. Read more...
Both r safe. But if u go cold turkey could have discontinuance symptoms--flu like sx dizziness some pts say electric shocks in the head. Read more...
Wean If Possible. After taking an antidepressant then abruptly stopping it may cause "discontinuation syndrome" (a fancy term for withdrawal). Symptoms include dizziness, nausea, insomnia, anxiety, and electric brain shocks just to mention a few. If these symptoms occur you might think you are slipping back into depression and needlessly restart the med. Tapering is preferred. Always work closely with your md. Read more...

Bad reaction with Zoloft (sertraline) weaned down to 12.5 nine days ago side effects were present 4 days after should I half it again or wait another week?

Ask your doctor. It's best to ask your prescribing doctor how to handle your specific case; we can't practice medicine over the internet. People usually can stop 12.5 of zoloft (sertraline) all at once without side effects. But patients sensitive to discontinuation may have to taper it down very gradually, over weeks. Talk to your doc about "shaving" it down instead of halving it. Read more...
Zoloft (sertraline) It is really important that you wean off medications under the supervision of the doctor who prescribed it. I have not dropped to a dose lower than 12.5 mg w patients - but it depends on your providers' directives. Read more...